Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 340, NWS Hastings, NE

July 11, 2008Clay County, Fillmore County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 11, 2008, 9:21 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2008, 9:21 PM CDT (02:21 UTC)
Expired
Jul 11, 2008, 10:15 PM CDT
In force
54 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Clay County, NE, Fillmore County, NE

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:29 PM CDTHAIL 0.756 Ese Clay Center, NEVERY HEAVY RAIN AND 50 MPH WINDS AS WELL.
Jul 11, 9:50 PM CDTTSTM WND DMGStrang, NEEMERGENCY MANAGER REPORTED SOME TREE DAMAGE ACROSS TOWN.
Jul 11, 9:58 PM CDTTSTM WND DMGOhiowa, NEEMERGENCY MANAGER REPORTS POWER POLES BENT OVER AND SOME POWER OUTAGES IN OHIOWA ALONG WITH SOME TREE DAMAGE.
Jul 11, 10:00 PM CDTTSTM WND DMG2 S Ohiowa, NEVERY HIGH WINDS WITH DEBRIS FROM FIELDS NEARBY HITTING HOME. NO SPEED ESTIMATE GIVEN.
Jul 11, 10:00 PM CDTTSTM WND GST 70Ohiowa, NEMAJOR TREE DAMAGE IN THE TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 5:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2523 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 120220
SVRGID
NEC035-059-120315-
/O.NEW.KGID.SV.W.0340.080712T0221Z-080712T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1015 PM CDT

* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLAY
  CENTER...OR 20 MILES EAST OF HASTINGS...AND MOVING EAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONG AND SUTTON BY 935 PM CDT
  SHICKLEY BY 945 PM CDT
  GRAFTON BY 950 PM CDT
  GENEVA...STRANG AND FAIRMONT BY 1000 PM CDT
  OHIOWA AND EXETER BY 1010 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4069 9739 4035 9739 4035 9812 4068 9812
TIME...MOT...LOC 0221Z 269DEG 27KT 4050 9798

$$
2 follow-up statements
000 
WWUS53 KGID 120232
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT FRI JUL 11 2008

NEC035-059-120315-
/O.CON.KGID.SV.W.0340.000000T0000Z-080712T0315Z/
CLAY NE-FILLMORE NE-
932 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR FILLMORE AND EASTERN CLAY COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF CLAY CENTER...OR 25 MILES EAST OF HASTINGS...
MOVING EAST AT 29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONG BY 940 PM CDT
  SHICKLEY AND GRAFTON BY 950 PM CDT
  GENEVA...STRANG AND FAIRMONT BY 1005 PM CDT
  OHIOWA BY 1015 PM CDT

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

LAT...LON 4035 9739 4035 9808 4067 9807 4069 9739
TIME...MOT...LOC 0232Z 272DEG 25KT 4049 9789

$$
000 
WWUS53 KGID 120245
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT FRI JUL 11 2008

NEC035-059-120315-
/O.CON.KGID.SV.W.0340.000000T0000Z-080712T0315Z/
CLAY NE-FILLMORE NE-
945 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR FILLMORE AND EASTERN CLAY COUNTIES...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHICKLEY...OR 30 MILES SOUTH OF YORK...MOVING EAST AT 44
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRANG AND GENEVA BY 950 PM CDT
  FAIRMONT BY 955 PM CDT
  OHIOWA BY 1000 PM CDT
  EXETER BY 1005 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4035 9739 4035 9794 4067 9789 4069 9739
TIME...MOT...LOC 0245Z 261DEG 38KT 4045 9768

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:26 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 11, 6:26 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT FRI JUL 11 2008

.AVIATION...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SOUTHWARD
MOVING COLD FRONT.  THE MAIN QUESTION IS WILL THE COVERAGE OF STORMS
INCREASE ENOUGH TO BRING A CHANCE OF THUNDERSTORMS TO THE KGRI
TERMINAL LOCATION.  THE LATEST RUC13 SUGGESTS THAT STORMS WILL
INDEED FILL IN ALONG THE FRONTAL BOUNDARY...SO WILL CONTINUE TO
CARRY A TEMPO GROUP FOR THUNDERSTORMS THIS EVENING.  DEBATED WHETHER
OR NOT ADDITIONAL STORMS WILL DEVELOP LATER TONIGHT BEHIND THE
SURFACE FRONT...AND AFTER LOOKING AT SEVERAL DIFFERENT SHORT TERM
FORECAST MODELS IT APPEARS THERE IS ENOUGH AGREEMENT TO AT LEAST GO
WITH A PROB30 GROUP LATE TONIGHT.  ONCE THE STORMS END...VFR
CONDITIONS WILL AGAIN PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 302 PM CDT FRI JUL 11 2008/

SHORT TERM...THIS EVENING THROUGH SUNDAY 12Z. PRIMARY FOCUS WILL BE
ON THE CHANCE OF THUNDERSTORMS AND POSSIBLE SEVERE WEATHER THIS
EVENING INTO TONIGHT AND THEN A NOTICEABLE COOL DOWN FOR SATURDAY.

A STRONG COLD FRONT FOR THIS TIME OF YEAR IS TRACKING SOUTHEAST
THROUGH SOUTH DAKOTA...AND NORTH CENTRAL NEBRASKA EARLY THIS
AFTERNOON. NORTHWEST WINDS OF 30 TO 45 MPH AND TEMPERATURES IN THE
70S ARE PREVALENT BEHIND THE FRONT OVER WESTERN SOUTH DAKOTA.
TEMPERATURES AHEAD OF THE COLD FRONT OVER KANSAS AND SOUTHERN
NEBRASKA WERE MUCH WARMER...IN THE 90S FOR MOST LOCATIONS. THERE IS
ALSO A NOTEWORTHY MOISTURE DIFFERENCE ON EITHER SIDE OF THE FRONT
WITH DEWPOINTS IN THE 70S AHEAD OF THE FRONT AND ONLY IN THE 30S
BEHIND THE FRONT OVER THE NEBRASKA PANHANDLE.  WATER VAPOR IMAGERY
IS SHOWING A DECENT SHORT WAVE TRACKING ACROSS NORTH DAKOTA INTO
MINNESOTA...WHICH WILL STAY WELL NORTH OF OUR CWA. THEREFORE...ANY
HOPE FOR THUNDERSTORMS THIS FAR SOUTH WILL PRIMARILY BE TIED TO
CONVERGENCE ALONG THE COLD FRONT. THERE WILL BE SOME POST FRONTAL
LIFT IN ASSOCIATION WITH THE UPPER TROUGH BUT THE PRIMARY FOCUSING
MECHANISM ACROSS OUR CWA WILL THE FRONTAL BOUNDARY.

SPC MESOSCALE ANALYSIS OF THE MIXED LAYER CAPE/CIN IS SHOWING A
RATHER SUBSTANTIAL CAP STILL IN PLACE OVER THE CWA AT 19Z WITH A
SLIGHT WEAKENING ALONG THE FRONT OVER THE SANDHILLS. 700MB
TEMPERATURES ACROSS OUR CWA AT 19Z WERE VERY HIGH...RUNNING FROM 14
TO 16C. THIS LAYER OF WARM AIR ALOFT WILL DELAY THUNDERSTORM
DEVELOPMENT UNTIL LATE AFTERNOON OR EARLY EVENING...AND POSSIBLY
HINDER THE OVERALL AREAL COVERAGE OF THUNDERSTORMS. HOWEVER...EXPECT
SUBSTANTIAL CONVERGENCE ALONG THE FRONT AND WILL CONTINUE TO GO WITH
LIKELY POPS WITH THE THINKING THAT THE CAP WILL EVENTUALLY BREAK
THIS EVENING PROVIDING FOR A MORE WIDESPREAD THUNDERSTORM EVENT.

COOL DRY AIR FOR THIS TIME OF YEAR THEN FUNNELS INTO THE REGION
EARLY SATURDAY MORNING WITH HIGHS ONLY REACHING TO AROUND 80 OR
PERHAPS THE LOWER 80S UNDER MOSTLY SUNNY SKIES. QUIET AND
SEASONABLY COOL WEATHER WILL CONTINUE INTO SATURDAY NIGHT WITH
NORTHWESTERN ZONES SEEING LOW TEMPERATURES SUNDAY MORNING NOT FAR
FROM RECORD VALUES.

LONG TERM...12Z SUNDAY THROUGH FRIDAY. MAIN FORECAST CONCERNS WILL
BE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND
TEMPERATURES.

A SURFACE HIGH PRESSURE SYSTEM REMAINS ACROSS THE AREA FOR SUNDAY
AND MOVES TO THE EAST OF MONDAY. THIS HIGH PRESSURE SYSTEM SHOULD
KEEP THE AREA DRY AS WELL AS ALLOW FOR COOLER NIGHTS. AFTER THE HIGH
PRESSURE SYSTEM MOVES TO THE EAST ON MONDAY WINDS TURN TO THE SOUTH.
ANOTHER UPPER WAVE MOVES THROUGH THE REGION MONDAY...BUT WITH LITTLE
TIME TO ALLOW THE MOISTURE TO RETURN TO THE REGION...THERE WILL BE
LITTLE MOISTURE IN THE AREA TO WORK WITH AND EXPECT THAT DRY
CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT.

ANOTHER UPPER WAVE MOVES THROUGH THE REGION WEDNESDAY. WITH
SOUTHERLY WINDS FOR A COUPLE OF DAYS THERE WILL BE AN INCREASE IN
MOISTURE ACROSS THE AREA...BUT THE SURFACE LOW REMAINS TO THE WEST
SO THERE IS A CHANCE FOR SOME THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. ZONAL FLOW CONTINUES ACROSS THE AREA THROUGH FRIDAY WITH
SEVERAL SHORT WAVES SLIDING THROUGH. THE SURFACE LOW WOBBLES AROUND
TO THE WEST OF THE FORECAST AREA THROUGH MUCH OF THIS PERIOD AND
EACH OF THESE SHORT WAVES HAS THE POTENTIAL TO PRODUCE SOME
THUNDERSTORMS AROUND THE AREA THURSDAY AND FRIDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 11, 3:06 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
306 PM CDT FRI JUL 11 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
306 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING INTO TONIGHT...AS A
COLD FRONT MOVES SOUTH THROUGH THE AREA. SOME OF THESE STORMS MAY BE
SEVERE WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...STRONG DAMAGING
WINDS IN EXCESS OF 60 MPH...AND LOCALLY HEAVY RAINFALL THE PRIMARY
HAZARDS.

THUNDERSTORMS ARE EXPECTED TO FORM NORTH OF HIGHWAY 30 IN NEBRASKA
BETWEEN 5 AND 8 PM. THESE STORMS WOULD THEN TRACK SOUTHEAST INTO
FAR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS DURING THE EVENING
AND OVERNIGHT HOURS.

ALTHOUGH CONDITIONS APPEAR FAVORABLE FOR SEVERE WEATHER...A LAYER
OF WARM AIR ALOFT COULD POTENTIALLY DELAY OR HINDER THUNDERSTORM
DEVELOPMENT...WHICH COULD AFFECT THE OVERALL COVERAGE AND
MAGNITUDE OF THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 11, 8:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
818 PM CDT FRI JUL 11 2008

NEZ062-063-074>076-120145-
ADAMS-CLAY-HALL-HAMILTON-KEARNEY-
818 PM CDT FRI JUL 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HASTINGS.
  NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANSEN TO PROSSER TO
HEARTWELL...AND MOVING EAST AT 21 MPH.

* THUNDERSTORMS WILL BE NEAR...
  HEARTWELL BY 825 PM CDT
  KENESAW BY 835 PM CDT
  TRUMBULL BY 845 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 11, 8:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
848 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             3 SE DONIPHAN           40.74N 98.33W
07/11/2008  E0.75 INCH       HALL               NE   PUBLIC

&&

NWS
Special weather statement, Jul 11, 8:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT FRI JUL 11 2008

NEZ062-063-120215-
HALL-HAMILTON-
851 PM CDT FRI JUL 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF DONIPHAN...OR 12 MILES SOUTHEAST
OF GRAND ISLAND...AND MOVING NORTHEAST AT 22 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GILTNER BY 905 PM CDT
  PHILLIPS BY 910 PM CDT
  AURORA BY 915 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 315 AND 339.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 11, 9:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             GILTNER                 40.77N 98.15W
07/11/2008  E0.88 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

            DIME TO NICKEL SIZE HAIL

&&

KING
Special weather statement, Jul 11, 9:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT FRI JUL 11 2008

NEZ085-086-120245-
NUCKOLLS-WEBSTER-
907 PM CDT FRI JUL 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WEST CENTRAL NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COWLES...OR 26 MILES SOUTH OF HASTINGS...AND
MOVING EAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BLUE HILL BY 920 PM CDT
  ROSEMONT BY 935 PM CDT
  LAWRENCE BY 945 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 11, 9:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT FRI JUL 11 2008

NEZ076-120245-
CLAY-
909 PM CDT FRI JUL 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CLAY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 15 MILES SOUTHEAST OF
HASTINGS...AND MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CLAY CENTER BY 915 PM CDT
  SARONVILLE BY 930 PM CDT
  SUTTON BY 935 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:50 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster25 min
Jul 11, 8:53 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton57 min
Jul 11, 9:16 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster44 min
Jul 11, 9:29 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York61 min
Jul 11, 10:02 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer43 min
Jul 11, 10:07 PM CDTSevere Thunderstorm WarningGIDFillmore38 min
Jul 11, 10:37 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.